Alert archive / Oklahoma / Flash Flood Watches in 2014

Flash Flood Watch 7, NWS Tulsa, OK

October 9, 20149 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this flash flood watch at Oct 9, 2014, 2:51 PM CDT for 9 counties in Oklahoma; 4 counties in Arkansas. It took effect at Oct 9, 2014, 7:00 PM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 9, 2014, 2:51 PM CDT (19:51 UTC)
In effect from
Oct 9, 2014, 7:00 PM CDT
Expired
Oct 11, 2014, 3:44 AM CDT
In force
33 hr
Issued by
NWS Tulsa, OK
Flood severity
None

Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Craig County, OK, Delaware County, OK, Latimer County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pittsburg County, OK, Rogers County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 58 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2014-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 944 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2014-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
944 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

217 
WGUS64 KTSA 091951
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
251 PM CDT THU OCT 9 2014

...HEAVY RAINFALL EXPECTED ACROSS FAR NORTHEAST OKLAHOMA TONIGHT
   INTO THE DAY FRIDAY...

OKZ054>058-100300-
/O.NEW.KTSA.FF.A.0007.141010T0000Z-141010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
251 PM CDT THU OCT 9 2014

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA... 
  INCLUDING THE FOLLOWING AREAS...CRAIG...NOWATA...OSAGE... 
  OTTAWA AND WASHINGTON. 

* FROM 7 PM CDT THIS EVENING THROUGH FRIDAY AFTERNOON

* A STRONG UPPER LEVEL STORM SYSTEM WILL BEGIN MOVING OUT OF THE
  DESERT SOUTHWEST TONIGHT INTO FRIDAY WITH SHOWERS AND
  THUNDERSTORMS LIKELY ACROSS NORTHEAST OKLAHOMA. THUNDERSTORM
  COVERAGE WILL CONTINUE TO INCREASE ACROSS NORTHEAST OKLAHOMA
  THIS AFTERNOON INTO THE OVERNIGHT HOURS WITH LOCALLY HEAVY
  RAINFALL LIKELY IN THE STRONGER STORMS. THE HEAVY RAIN THREAT WILL
  REMAIN POSSIBLE INTO THE DAY FRIDAY BEFORE PRECIPITATION BEGINS
  SHIFTING EAST FRIDAY AFTERNOON.

* WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH FRIDAY
  AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
7 follow-up statements
227 
WGUS64 KTSA 100056
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
756 PM CDT THU OCT 9 2014

...HEAVY RAINFALL EXPECTED ACROSS FAR NORTHEAST OKLAHOMA TONIGHT 
 INTO THE DAY FRIDAY...

OKZ054>058-100930-
/O.CON.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
756 PM CDT THU OCT 9 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...CRAIG...NOWATA...OSAGE...OTTAWA AND WASHINGTON. 

* THROUGH FRIDAY AFTERNOON

* A STRONG UPPER LEVEL STORM SYSTEM WILL EJECT INTO THE PLAINS
  TONIGHT INTO FRIDAY. LIFT WITH THIS SYSTEM...COMBINED WITH A
  SAGGING FRONT AND AMPLE LOW LEVEL MOISTURE IN PLACE...WILL BRING
  THE POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAIN PRODUCING
  THUNDERSTORMS. STORMS CURRENTLY OVER THE HIGH PLAINS OUT WEST
  WILL GROW IN COVERAGE INTO THE OVERNIGHT HOURS AND SPREAD EAST
  ACROSS NORTHEAST OKLAHOMA....WITH LOCALLY HEAVY RAINFALL LIKELY
  IN THE STRONGER STORMS. THESE STORMS WILL TRACK OVER SOME OF THE
  SAME AREAS THAT HAVE PICKED UP OVER AN INCH OF RAIN
  ALREADY...NEAR THE KANSAS BORDER. THE HEAVY RAIN THREAT WILL
  REMAIN POSSIBLE INTO THE DAY FRIDAY BEFORE PRECIPITATION BEGINS
  SHIFTING EAST FRIDAY AFTERNOON.

* WIDESPREAD 1 TO 3 INCHES OF RAINFALL IS EXPECTED THROUGH 
  FRIDAY AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

LACY
035 
WGUS64 KTSA 100840
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
340 AM CDT FRI OCT 10 2014

...HEAVY RAINFALL EXPECTED ACROSS FAR NORTHEAST OKLAHOMA TONIGHT 
INTO THE DAY FRIDAY...

OKZ054>058-102100-
/O.CON.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
340 AM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...CRAIG...NOWATA...OSAGE...OTTAWA AND WASHINGTON. 

* THROUGH THIS AFTERNOON

* OVERNIGHT SHOWERS AND THUNDERSTORMS HAVE RESULTED IN A BAND OF
  2 TO 3 INCH RAINFALL AMOUNTS NEAR THE KANSAS BORDER...WITH SOME
  AMOUNTS OVER 4 INCHES LIKELY. ADDITIONAL SHOWERS AND
  THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST OKLAHOMA THIS
  MORNING...WITH THE ACTIVITY EVENTUALLY SAGGING SOUTHWARD BY
  THE AFTERNOON. 

* AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS LIKELY THROUGH 
  THIS AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
445 
WGUS64 KTSA 100853
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
353 AM CDT FRI OCT 10 2014


ARZ001-002-010-011-OKZ061>063-102100-
/O.EXA.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-ROGERS-MAYES-DELAWARE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
CLAREMORE...PRYOR...JAY
353 AM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF NORTHWEST ARKANSAS 
  AND NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHWEST ARKANSAS...BENTON...CARROLL...MADISON AND 
  WASHINGTON. IN NORTHEAST OKLAHOMA...DELAWARE...MAYES AND 
  ROGERS. 

* THROUGH THIS AFTERNOON

* OVERNIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST
  WHILE SAGGING SLOWLY SOUTH THIS MORNING ACROSS PARTS OF 
  NORTHEAST OKLAHOMA AND INTO NORTHWEST ARKANSAS. LOCALLY HEAVY
  RAINFALL WILL OCCUR WITH THIS ACTIVITY.  
  
* RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY THROUGH THIS 
  AFTERNOON WITH LOCALLY HIGHER AMOUNTS OVER 3 INCHES POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

OKZ054>058-102100-
/O.CON.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI
353 AM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHEAST OKLAHOMA...INCLUDING THE FOLLOWING 
  AREAS...CRAIG...NOWATA...OSAGE...OTTAWA AND WASHINGTON. 

* THROUGH THIS AFTERNOON

* OVERNIGHT SHOWERS AND THUNDERSTORMS HAVE RESULTED IN A BAND OF 
  2 TO 3 INCH RAINFALL AMOUNTS NEAR THE KANSAS BORDER...WITH 
  SOME AMOUNTS OVER 4 INCHES LIKELY. ADDITIONAL SHOWERS AND 
  THUNDERSTORMS ARE EXPECTED ACROSS NORTHEAST OKLAHOMA THIS 
  MORNING...WITH THE ACTIVITY EVENTUALLY SAGGING SOUTHWARD BY 
  THE AFTERNOON. 

* AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL IS LIKELY THROUGH THIS 
  AFTERNOON WITH LOCALLY HIGHER AMOUNTS POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
035 
WGUS64 KTSA 102036
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
336 PM CDT FRI OCT 10 2014

OKZ054>058-061>063-102145-
/O.EXP.KTSA.FF.A.0007.000000T0000Z-141010T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-ROGERS-MAYES-DELAWARE-
INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA...
VINITA...MIAMI...CLAREMORE...PRYOR...JAY
336 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST OKLAHOMA WILL
EXPIRE AT 4 PM CDT THIS AFTERNOON. 


$$

ARZ001-002-010-011-110400-
/O.EXT.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE
336 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH SATURDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF NORTHWEST ARKANSAS...INCLUDING THE FOLLOWING 
  AREAS...BENTON...CARROLL...MADISON AND WASHINGTON. 

* THROUGH SATURDAY MORNING

* THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE 
  THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. 

* RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE THROUGH TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
328 
WGUS64 KTSA 110217
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT FRI OCT 10 2014

ARZ001-002-010-011-111030-
/O.CON.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE
917 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARKANSAS...INCLUDING THE FOLLOWING 
  AREAS...BENTON...CARROLL...MADISON AND WASHINGTON. 

* UNTIL 7 AM CDT SATURDAY

* THE POTENTIAL FOR SHOWERS AND MAYBE AN ISOLATED STORM WILL CONTINUE 
  THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. 

* RAINFALL AMOUNTS OF UP TO AN 1 INCH ARE POSSIBLE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$
234 
WGUS64 KTSA 110249
FFATSA

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
949 PM CDT FRI OCT 10 2014

ARZ019-020-029-OKZ073-075-076-111100-
/O.EXA.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAWFORD-FRANKLIN-SEBASTIAN-PITTSBURG-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...VAN BUREN...OZARK...CHARLESTON...
FORT SMITH...MCALESTER...WILBURTON...POTEAU
949 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ARKANSAS AND 
  SOUTHEAST OKLAHOMA...INCLUDING THE FOLLOWING AREAS...IN 
  ARKANSAS...CRAWFORD...FRANKLIN AND SEBASTIAN. IN SOUTHEAST 
  OKLAHOMA...LATIMER...LE FLORE AND PITTSBURG. 

* UNTIL 7 AM CDT SATURDAY

* THE POTENTIAL FOR SHOWERS AND STORMS WILL CONTINUE THROUGH
  TONIGHT TO THE NORTH OF A FRONT WITH LOCALLY HEAVY RAINFALL
  POSSIBLE.

* RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE POSSIBLE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

ARZ001-002-010-011-111100-
/O.CON.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE
949 PM CDT FRI OCT 10 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF NORTHWEST ARKANSAS...INCLUDING THE FOLLOWING 
  AREAS...BENTON...CARROLL...MADISON AND WASHINGTON. 

* UNTIL 7 AM CDT SATURDAY

* THE POTENTIAL FOR SHOWERS AND MAYBE AN ISOLATED STORM WILL 
  CONTINUE THROUGH TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE. 

* RAINFALL AMOUNTS OF UP TO AN 1 INCH ARE POSSIBLE OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS RAPIDLY RISING WATER OR FLOODING IS
POSSIBLE WITHIN THE WATCH AREA.

IF YOU ARE IN THE WATCH AREA...KEEP INFORMED...AND BE READY FOR
QUICK ACTION IF FLASH FLOODING IS OBSERVED OR IF A WARNING IS
ISSUED.

&&

$$

LACY
177 
WGUS64 KTSA 110844
FFATSA

FLOOD WATCH
NATIONAL WEATHER SERVICE TULSA OK
344 AM CDT SAT OCT 11 2014


ARZ001-002-010-011-019-020-029-OKZ073-075-076-110945-
/O.CAN.KTSA.FF.A.0007.000000T0000Z-141011T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN-
PITTSBURG-LATIMER-LE FLORE-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE...
EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE...
VAN BUREN...OZARK...CHARLESTON...FORT SMITH...MCALESTER...
WILBURTON...POTEAU
344 AM CDT SAT OCT 11 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF ARKANSAS AND SOUTHEAST
OKLAHOMA HAS BEEN CANCELLED. 

THE THREAT OF ADDITIONAL HEAVY RAINFALL HAS ENDED AS
PRECIPITATION IS SHIFTING EAST INTO CENTRAL ARKANSAS.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood watch went out at Oct 9, 2:34 PM CDT, 17 minutes earlier.

Area forecast discussion, Oct 9, 2:34 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
234 PM CDT THU OCT 9 2014

.DISCUSSION...
SCATTERED THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG QUASI-STATIONARY
FRONT/OUTFLOW BOUNDARY THIS AFTERNOON ACROSS FAR SOUTHEAST KANSAS/
SOUTHWEST MISSOURI. THUNDERSTORM ACTIVITY WILL LIKELY CONTINUE TO
DRIFT SLOWLY SOUTH INTO FAR NORTHEAST OKLAHOMA AND POSSIBLY FAR
NORTHWEST ARKANSAS THIS AFTERNOON INTO THE EVENING HOURS. MODERATELY
UNSTABLE AIR-MASS COUPLED WITH MARGINAL DEEP LAYER SHEAR COULD
ALLOW A FEW STORMS TO APPROACH SEVERE LIMITS WITH WIND/HAIL.

SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE TO INCREASE IN
COVERAGE ACROSS NORTHEAST OKLAHOMA OVERNIGHT WITH THE POTENTIAL
FOR HEAVY RAINFALL INTO FRIDAY MORNING AS UPPER LEVEL JET STREAK
LIFTS INTO THE AREA AHEAD OF MAIN UPPER LOW. A FLASH FLOOD WATCH
WILL BE ISSUED FOR COUNTIES ALONG THE OK/KS BOARDER WHERE THE
HEAVIER RAIN IS EXPECTED...INCLUDING MODESTLY LOWER FLASH FLOOD
GUIDANCE.

RAIN WITH EMBEDDED THUNDERSTORMS WILL LIKELY SPREAD ACROSS THE
REMAINDER OF THE AREA FRIDAY INTO FRIDAY NIGHT AS COLD FRONT PUSHES
INTO FAR SOUTHEAST OKLAHOMA. BOUNDARY IS EXPECTED TO STALL ACROSS
FAR SOUTHEAST OKLAHOMA EARLY SATURDAY AS SURFACE WAVE DEVELOPS IN
RESPONSE TO MAIN UPPER LEVEL VORT MAX. RAIN CHANCES WILL REMAIN
HIGH THROUGH THE DAY SATURDAY...ALTHOUGH THUNDERSTORM COVERAGE IS
EXPECTED TO DECREASE INTO SATURDAY AFTERNOON AS ATMOSPHERE
CONTINUES TO STABILIZE NORTH OF STALLED FRONT.

BRIEF BREAK IN THE WEATHER EXPECTED DURING THE DAY SUNDAY BEFORE
STRONG UPPER TROUGH DIVES OUT OF THE PACIFIC NORTHWEST...BECOMING
HIGHLY AMPLIFIED OVER THE CENTRAL/SOUTHERN PLAINS. ANOTHER ROUND
OF THUNDERSTORMS WITH HEAVY RAINFALL IS LIKELY WITH SYSTEM BEFORE
COLD FRONT SWEEPS EAST MONDAY EVENING. FLOODING AGAIN COULD
BECOME AN ISSUE...ESPECIALLY IN AREAS THAT RECEIVE THE HEAVIER
RAIN WITH THE INITIAL FRI/SAT RAIN EVENT. MILD/DRY CONDITIONS
EXPECTED BEHIND DEPARTING SYSTEM INTO THE MIDDLE OF NEXT WEEK WITH
A SLOW WARMING TREND THROUGH THE EXTENDED PERIODS AS AN UPPER
LEVEL RIDGE BEGINS TO BUILD OVER TEXAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   64  67  48  59 /  80  90  80  50
FSM   67  80  60  64 /  40  80  90  80
MLC   70  82  52  63 /  30  80  90  50
BVO   59  62  48  56 /  90  90  70  50
FYV   64  76  52  62 /  80  90  80  80
BYV   64  75  49  57 /  80  90  80  80
MKO   66  77  51  59 /  50  90  80  60
MIO   57  63  47  57 /  90  90  80  70
F10   68  77  50  59 /  50  80  80  50
HHW   69  86  61  72 /  20  50  80  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM THURSDAY TO 4 PM FRIDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058.

AR...NONE.
&&

SHORT TERM...30
LONG TERM....12
Hazardous weather outlook, Oct 9, 12:42 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT THU OCT 9 2014

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1242 PM CDT THU OCT 9 2014

...HEAVY RAIN AND LOCALIZED FLOODING POTENTIAL INCREASES TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...MID TO LATE AFTERNOON.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NEAR THE KANSAS BORDER.
	ONSET...LATE TONIGHT.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTH OF HIGHWAY 412.
	ONSET...LATE TONIGHT.

DISCUSSION...
THUNDERSTORMS ONGOING EARLY THIS AFTERNOON ACROSS PARTS OF
SOUTHEAST KANSAS MAY BACK BUILD INTO PARTS OF NORTHEAST OKLAHOMA
AND FAR NORTHWEST ARKANSAS. WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...BUT A LIMITED THREAT OF LARGE HAIL AND STRONG WINDS
WILL EXIST WITH ANY STRONG STORMS THAT DEVELOP.

THUNDERSTORMS WILL DEVELOP ALONG AN APPROACHING COLD FRONT...AND
MOVE INTO PARTS OF NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS
OVERNIGHT. WITH AN UNSEASONABLY MOIST AIRMASS IN PLACE TO THE
SOUTH OF THE FRONT...HEAVY RAINFALL AND LOCALIZED FLOODING WILL
BE POSSIBLE PRIMARILY NEAR THE KANSAS BORDER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SATURDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...LIKELY ALONG AND
NORTH OF HIGHWAY 412. THESE THUNDERSTORMS WILL EXPAND INTO THE
REMAINDER OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THROUGH THE
DAY AND INTO FRIDAY NIGHT...AS A COLD FRONT PUSHES SOUTHWARD.
LOCALIZED HEAVY RAIN AND FLOODING WILL CONTINUE TO BE A POTENTIAL
HAZARD. THE THUNDERSTORMS WILL END FROM WEST TO EAST SATURDAY AND
SATURDAY NIGHT...AS AN UPPER LEVEL DISTURBANCE FINALLY MOVES INTO
THE MISSISSIPPI VALLEY REGION.

AFTER A BRIEF...MOSTLY DRY PERIOD ON THE HEELS OF THIS
FRONT...ANOTHER DISTURBANCE WILL QUICKLY APPROACH LATE IN THE
WEEKEND AND INTO EARLY NEXT WEEK...LEADING TO WIDESPREAD
THUNDERSTORM POTENTIAL ONCE AGAIN. HEAVY RAIN AND FLOODING COULD
AGAIN BECOME AN ISSUE WITH THIS ROUND OF THUNDERSTORMS...
ESPECIALLY IN AREAS THAT SEE HEAVY RAINS FROM TONIGHT INTO
SATURDAY. SEVERE WEATHER MAY BE POSSIBLE WITH THESE THUNDERSTORMS
AS WELL. THUNDERSTORM CHANCES WILL DIMINISH FROM WEST TO EAST BY
TUESDAY...WITH DRY AND MORE SETTLED WEATHER TO FOLLOW.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

Nearby

Flash Flood Watches in Oklahoma, 2014Flash Flood Watches in Arkansas, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.